Arkansas, 2015Hail and Damaging Winds in Arkansas, April 19, 2015
April 19, 2015 · NWS MEG · 5 events in 4 counties and zones
A potent upper level disturbance moved out of the southern plains and across the Mid-South in advance of a strong cold front during the evening hours of April 19, 2015. Numerous thunderstorms initiated over Western Arkansas, spread east into an unstable airmass across the Mid-South and intensified during the early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper level disturbance moved out of the southern plains and across the Mid-South in advance of a strong cold front during the evening hours of April 19, 2015. Numerous thunderstorms initiated over Western Arkansas, spread east into an unstable airmass across the Mid-South and intensified during the early evening hours. Several of these storms were severe with large hail and damaging winds across East Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 19, 5:31 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 19, 5:31 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CDT SUN APR 19 2015
.DISCUSSION...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 250 PM CDT SUN APR 19 2015/
SKIES ARE PARTLY SUNNY ACROSS MOST OF THE FORECAST AREAS THIS
AFTERNOON WITH TEMPERATURES RANGING FROM THE MID 60S TO MID 70S.
SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND
EASTERN SECTIONS OF THE FORECAST AREA. THIS ACTIVITY IS NOT VERY
STRONG AND WE ARE NOT EXPECTING ANY SEVERE WEATHER FROM THESE
THUNDERSTORMS.
A COLD FRONT IS MOVING OUT OF EASTERN OKLAHOMA AND INTO WESTERN
ARKANSAS. SOME THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT IN
EAST TEXAS AND BEHIND THE FRONT IN CENTRAL OKLAHOMA. MORE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT
THIS EVENING AND SOME OF THIS ACTIVITY MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS.
THE COLD FRONT WILL BE EAST OF THE FORECAST AREA MONDAY MORNING
WITH SHOWERS ENDING OVER FAR EASTERN SECTIONS. COOLER AND DRIER
AIR WILL BE MOVING INTO THE REGION WITH HIGHS ON MONDAY IN THE
UPPER 60S TO LOWER 70S. HIGH PRESSURE WILL MOVE INTO THE REGION
MONDAY NIGHT ALLOWING SKIES TO CLEAR WHICH WILL HELP TEMPERATURES
DROP IN TO THE 40S OVER MUCH OF THE FORECAST AREA. DRY WEATHER AND
SEASONABLE TEMPERATURES WILL CONTINUE INTO TUESDAY.
BY TUESDAY NIGHT ANOTHER FRONT WILL START TO DROP SOUTH TOWARD THE
FORECAST AREA. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AHEAD OF THE FRONT AND THIS ACTIVITY MAY REACH FAR
NORTHERN SECTIONS OF THE FORECAST AREA. THE COLD FRONT WILL MOVE
CLOSER TO THE FORECAST AREA ON WEDNESDAY SO THERE WILL BE A CHANCE
OF THUNDERSTORMS. THIS COLD FRONT WILL STALL OUT ACROSS NORTH
MISSISSIPPI SO THERE WILL STILL BE A CHANCE OF THUNDERSTORMS FOR
WEDNESDAY NIGHT AND THURSDAY.
BY FRIDAY...THE FRONT WILL START TO LIFT SLOWLY NORTH AS A WARM
FRONT WITH MORE THUNDERSTORMS EXPECTED. LOW PRESSURE WILL DEVELOP
ALONG THE FRONT AND MOVE INTO THE REGION FRIDAY NIGHT WHICH WILL
BRING A BETTER CHANCE OF THUNDERSTORMS ACROSS THE FORECAST AREA.
THE FRONT WILL EVENTUALLY MOVE OUT OF THE REGION ON SATURDAY WITH
THE THREAT OF THUNDERSTORMS GRADUALLY ENDING SATURDAY NIGHT.
HIGH PRESSURE WILL START TO BUILD INTO THE REGION NEXT SUNDAY WITH
DRY WEATHER EXPECTED. TEMPERATURES FROM WEDNESDAY THROUGH NEXT
SUNDAY WILL BE AT OR SLIGHTLY ABOVE NORMAL LEVELS.
ARS
&&
.AVIATION...
00Z TAF CYCLE
VFR CONDS WILL CONTINUE UNTIL A LINE OF SHRAS AND TSRAS MOVES
ACROSS THE AREA THIS EVENING WITH OCNL IFR VSBYS AND GUSTY WINDS.
MVFR CIGS WILL PREVAIL AFTER THE LINE MOVES THROUGH UNTIL ABOUT
MID MORNING MONDAY BEFORE VFR CONDS RETURN. SOUTHWEST WINDS AT 10
TO 15 MPH WILL TURN W/WNW OVERNIGHT AND CONTINUE...GUSTY AT TIMES
ON MONDAY.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 19, 10:53 AM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 AM CDT SUN APR 19 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201900-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1153 AM CDT SUN APR 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND MUCH
OF NORTH MISSISSIPPI...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS
ACROSS THE REMAINDER OF THE MID SOUTH TONIGHT.
NUMEROUS THUNDERSTORMS SHOULD DEVELOP THIS EVENING ACROSS THE
ENHANCED RISK AREA AND SPREAD EASTWARD LATER TONIGHT. THESE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY WITH ANY SUPERCELL THUNDERSTORM THAT
DEVELOPS THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING.
In the hours before
Local storm report, Apr 19, 6:03 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 3 S CARUTHERSVILLE 36.14N 89.67W
04/19/2015 E1.00 INCH PEMISCOT MO LAW ENFORCEMENT
&&
ARSLocal storm report, Apr 19, 6:38 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
738 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND GST 8 SW POCAHONTAS 36.18N 91.07W
04/19/2015 E60 MPH RANDOLPH AR PUBLIC
ESTIMATED 60 MPH WIND.
&&
ZDMThunderstorm Wind, Poinsett
- When
- April 19, 6:44 PM CST to 6:49 PM CST
- Where
- Poinsett County, 3.51 mi W of Pittinger to 1.3 mi NW of Pittinger
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 35.439, -91.041
Straight line winds snapped and uprooted several trees southwest of Fisher.
Hail, Clay
- When
- April 19, 6:50 PM CST to 6:55 PM CST
- Where
- Clay County, 5 mi SE of Corning
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.349, -90.516
Thunderstorm Wind, Greene
- When
- April 19, 7:10 PM CST to 7:15 PM CST
- Where
- Greene County, Lafe to 1.4 mi ENE of Lafe
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.200, -90.520
Straight line winds knocked down numerous trees and an awning in Lafe.
Hail, Mississippi
- When
- April 19, 7:59 PM CST to 8:05 PM CST
- Where
- Mississippi County, Marie to 0.69 mi S of Marie
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.620, -90.080
Golf ball size hail fell near Marie.
Hail, Mississippi
- When
- April 19, 8:05 PM CST to 8:10 PM CST
- Where
- Mississippi County, Wilson
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.570, -90.050
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, April 19 to 20, 20151 death · $50,000 · 13 events
- Tornadoes in South Carolina, April 19, 20152 injured · $205,000 · EF2 · 4 events
- Tornadoes and Flash Flooding in Alabama, April 19, 2015$1.2 million · EF1 · 29 events
- Tornadoes and Damaging Winds in Florida, April 19 to 20, 2015$149,000 · EF1 · 52 events
- Tornadoes and Damaging Winds in Georgia, April 19 to 20, 20152 injured · $170,000 · EF1 · 23 events
- Tornado and Hail in Arkansas, April 19, 2015$50,000 · EF1 · 52 events
- Tornado in Georgia, April 19, 2015EF2 · 1 event
- Tornado and Hail in Georgia, April 19 to 20, 2015$102,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, April 19 to 20, 2015$177,000 · 1 in hail · 21 events
- Tornado and Hail in Louisiana, April 19 to 21, 2015$80,000 · EF1 · 8 events
- Hail in Texas, April 19, 2015$75,000 · 3.5 in hail · 31 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 2015$74,000 · 65 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570943, 570981, 570982, 570988, 570989.